T Nation

Clomid Monotherapy Serious Issues - Help


#1

25 y/o male with low t on Clomid mono therapy (with a Urologist) since November.

  • Always been low T, used SSRI’s in young childhood up until the end of high school which is the probable cause.

  • I have lab results but they do not include many of the requested tests, so I understand a full analysis in this thread is not possible:

November 2016: Total T 301 Free T 11.1
February 2017: Total T 623 Free T 21.5

My GP notified me that my t levels were low in a routine blood test. I already suspected this so was open to treatment. Sent me to a Urologist who suggested Clomid due to my age and his interest in keeping my fertility. Instructed to take Clomid 25 mg EOD and follow up with test results later. The Clomid worked in raising my test levels and although for a couple weeks about a month in I felt really great, my libido disappeared. As time went on, I started feeling pressure in my head and the dark circles/puffiness under my eyes has gotten seriously worse. Now I am having foggy thoughts and foggy vision and I am unsure of how to proceed.

I have an appointment with the Urologist on Tuesday and I wanted to see if anyone had suggestions on how I should approach this with the doctor and also if anyone can tell me what the best move is in terms of feeling better in the short term as I have a vacation coming up.

I can follow up with more lab tests next week.

Thanks to anyone who takes the time to reply, I know I don’t have all the requested information before starting a thread but at this point I’m desperate.


#2

Clomid increases E2 levels . You should ask your doctor to use arimidex or estrogen blocker. Plz get Lh ,Fsh ,free T and E2 tested along with Total T.


#3

Your situation sounds very similar to mine. I just started on Clomid last week. Good luck!


#4

Why do you think long use of SSRI is the cause of low T? I’m interested in this because I have not been able to find the root cause of my secondary hypogonadism, and I have been on SSRI for years as well. If SSRI was the cause, do you think it can be reversible? I’m trying to restart, and stopped SSRI almost a year ago.
My T results were similar to yours, but with a 50mg/day dose. Furthermore, clomid didn’t raise my libido at all either. From my experience, I I would say it raises T but does not alleviate some symptons of low T.


#5

That is insanely high. 25mg every other day is often adequate. The problem is that most doctors are really guessing and do not understand what they are doing. Result can easily be very high estrogen levels and competitive aromatase inhibitors like Arimidex/anastrozole are unable to reduce T–>E2 inside the testes that gets very high with high dose SERMs or hCG.

Please read the stickies found here: About the T Replacement Category

  • advice for new guys
  • things that damage your hormones
  • protocol for injections
  • finding a TRT doc

Evaluate your overall thyroid function by checking oral body temperatures as per the thyroid basics sticky. Thyroid hormone fT3 is what gets the job done and it regulates mitochondrial activity, the source of ATP which is the universal currency of cellular energy. This is part of the body’s temperature control loop. This can get messed up if you are iodine deficient. In many countries, you need to be using iodized salt. Other countries add iodine to dairy or bread.